I need some advice about singulair. My daughter recently stopped taking it for allergies and asthma within this past week she has had several nosebleeds, has anyone ever heard of no singulair having anything to do w/nosebleeds or is it a a coincidence?
Follow up with Doctor for your concerns
Before taking montelukast,
•tell your doctor and pharmacist if you are allergic to montelukast or any other medications.
•tell your doctor and pharmacist what prescription and nonprescription medications, vitamins, nutritional supplements, and herbal products you are taking or plan to take. Be sure to mention phenobarbital and rifampin (Rifadin, Rimactane). Your doctor may need to change the doses of your medications or monitor you more carefully for side effects.
•tell your doctor if you have or have ever had liver disease.
•tell your doctor if you are pregnant, plan to become pregnant, or are breast-feeding. If you become pregnant while taking montelukast, call your doctor.
•you should know that your mental health may change in unexpected ways while you are taking montelukast. You should call your doctor right away if you experience any of the following symptoms: agitation, aggressive behavior, anxiety, irritability, unusual dreams, hallucinations (seeing things or hearing voices that do not exist), depression, difficulty falling asleep or staying sleep, restlessness, sleep walking, suicidal thoughts or actions (thinking about harming or killing yourself or planning or trying to do so), or tremor (uncontrollable shaking of a part of the body). Your doctor will decide if you should continue taking montelukast.
•if you have phenylketonuria (PKU, an inherited condition in which a special diet must be followed to prevent mental retardation), you should know that the chewable tablets contain aspartame that forms phenylalanine
I took Singulair for a period of time but did not have any results from it so I too stopped taking it. It did not have any nose bleeds and it was not noted as a side effect. I suggest calling your pharmacist as they have a better data base for side effects for medications. Let them know what else your daughter is taking, including over the counter and herbal remedies. Also talk to her doctor. Again let the doctor know if she is taking anything OTC or herbal. Let the doctor know if she is blowing her nose a lot, swimming a lot (chlorine can irrirate the nose) or let the doctor know if her enviroment has changed (sleepovers in the summer at a house with cats or dogs or even a smoker in the house where there these may not be a factor at your home)could be a factor.
Good luck, I hope you find the answer to your daughters problem.
- Singulair Information for Consumers
- Singulair Information for Healthcare Professionals (includes dosage details)
- Side Effects of Singulair (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 3 answers
Posted 1 Jun 2011 • 2 answers
Posted 7 Feb 2012 • 2 answers
Posted 24 Jul 2013 • 1 answer
Posted 12 May 2015 • 5 answers